Arkansas, 2015Flash Flooding in Arkansas, November 28, 2015
November 28, 2015 · NWS SHV · 2 events in 2 counties and zones
A deep upper level trough became cut off from the westerlies across the Inter-Mountain West. This trough helped to bring up Gulf of Mexico moisture as well as Eastern Pacific moisture into the Southern Plains and Lower Mississippi Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper level trough became cut off from the westerlies across the Inter-Mountain West. This trough helped to bring up Gulf of Mexico moisture as well as Eastern Pacific moisture into the Southern Plains and Lower Mississippi Valley. The heavy rain threat was aided by moisture streaming northward from Hurricane Sandra which was just off the western Mexican coast at this time. Rainfall became quite heavy on the 27th and 28th of the month with two day rainfall totals in excess of 4 to 8 inches across portions of Southwest Arkansas. The result was widespread flooding across a few counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 27, 11:44 PM CST, 46 minutes earlier.
Area forecast discussion, Nov 27, 11:44 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1144 PM CST FRI NOV 27 2015
.UPDATE...
LOWER LOWS A COUPLE OF CATEGORIES FOR SHV AND LFK.
&&
.DISCUSSION...
THE RAIN IS HELPING TO CHILL THE AIR VIA EVAPORATION AND UPDATE
LOWS WOULD JUST NOT HOLD WEST OF THE FRONT THROUGH THE OVERNIGHT.
NO OTHER CHANGES AT THIS TIME. /24/
&&
.PREV DISCUSSION... /ISSUED 1047 PM CST FRI NOV 27 2015/
AVIATION...
WIDESPREAD IFR CIGS WILL GRADUALLY BEGIN TO AFFECT
KTXK...KTYR...AND KGGG. A VERY SLOW MOVG COLD FRONT CREATING STG
INVERSION TO KEEP IFR CIGS IN PLACE. THIS FRONT CURRENTLY OVER THE
KSHV TERMINAL. SOUTH WINDS AROUND 5 KTS BECMG NORTH 5 TO 10 KTS
POST FRONTAL. WIDESPREAD RAIN LAGGING NORTH OF FRONTAL BOUNDARY.
LOW VSBYS WILL ACCOMPANY IFR CIGS ALREADY IN PLACE WITH RAIN AT
TIMES. KELD AND KMLU WILL REMAIN MOSTLY LOW VFR WITH JUST OCNL
LOWER CIGS FOR NEXT SVRL HOURS./VII/.
PREV DISCUSSION... /ISSUED 1002 PM CST FRI NOV 27 2015/
UPDATE...
TWEAK LOWS DOWN OVER THE WEST AND INTO PORTIONS OF NORTHWEST LA.
DISCUSSION...
WE HAVE GONE FORWARD WITH THE SAME POP/WX THROUGH THE REMAINDER OF
THE OVERNIGHT. THE COLD FRONT HAS JUST EASED INTO SHREVEPORT AND
HAS PUSHED OVER INTO THE NORTHERN THIRD OF BOSSIER PARISH. IF YOU
LOOK CLOSELY AT THE REFLECTIVITY YOU CAN JUST MAKE OUT THE
BOUNDARY DRIFTING EASTWARD. WORKING IN THE BACK DOOR WILL TAKE
MORE TIME THAN USUAL WITH THE COLD FRONT ONLY EASING INTO
ARKADELPHIA NOW. BARRING THE GOOD PUSH DOWN ACROSS ARKANSAS INTO
OUR CWA FROM THE BACK DOOR POSES A HUGE CHALLENGE TO HOW MUCH
FARTHER THE FRONT DOOR PUSH CAN GO. FOR THE LAST TWO HOURS...THE
BOUNDARY HAS BEEN WRAPPING AROUND SHREVEPORT FOR INSTANCE SLOWLY
WORKING OVER THE TOPOGRAPHY...THUS THE BETTER GO INTO BOSSIERS
FLATTER TERRAIN.
AT ANY RATE WHERE WE WILL END UP BY DAYBREAK IS STILL PERHAPS MORE
OF A GUESS THAN ANYTHING. WE HAVE LOADED IN NEW NAM WINDS WHICH
LIKEWISE LACKS A REAL PUSH. THE WATER VAPOR SHOWS THE UPPER LOW
SPINNING ITS WHEELS OVER NEVADA FOR THE MOST PART...NEARLY
STATIONARY. THE HIGH PRESSURE NOW OVER NW NB IS AT 1038 MB AND IS
FORECAST TO WEAKEN TO 1030MB OVER KN/IA/MI BY THE END OF OUR FLOOD
WATCH EARLY SUNDAY MORNING. WE MAY EVEN NEED TO GO BEYOND THAT
TIME FRAME WITH THE NEW NAM DATA SHOWING QPF WELL ACROSS SUNDAY
AND INTO MONDAY. /24/
PREV DISCUSSION... /ISSUED 141 PM CST FRI NOV 27 2015/
DISCUSSION...
COLD FRONT AS OF 20Z THIS BLACK FRIDAY AFTERNOON EXTENDED FROM NEAR
DEQ THROUGH GGG AND JSO LINE. THIS FRONT SHOULD CONTINUE TO PUSH INTO
NW LA AND SRN AR BEFORE FINALLY BECOMING STATIONARY THROUGH THE
WEEKEND ACROSS S CENTRAL AR...NW LA...AND DEEP E TX.
UPPER LOW CURRENTLY CENTERED OVER SRN NV TO SLOWLY EJECT E THROUGH
THE CENTRAL U.S. THROUGH THE MIDDLE OF NEXT WEEK.
CURRENTLY...THE FORECAST AREA IS REALLY RECEIVING THREE SOURCES OF
MOISTURE. AT THE SURFACE TO ABOUT 850 HPA...SE GULF OF MEXICO INFLOW
OF SOME 30 KNOTS CONTINUES ALONG AND AHEAD OF THE COLD FRONT.
SECOND...THE UPPER LOW IS STEERING A STRONG SUBTROPICAL JETSTREAM
INTO THE CENTRAL UNITED STATES. NOTE THIS SUBTROPICAL JET ORIGINATES
FROM W OF THE HAWAIIAN ISLANDS...A TYPICAL FEATURE OF EL NINO.
FINALLY...DEEP TROPICAL MOISTURE CONTINUES TO ADVECT NE FROM EASTERN
PACIFIC HURRICANE SANDRA LOCATED OFF THE W CENTRAL MEXICO COAST.
WITH THE ABOVE SAID...WILL OBVIOUSLY CONTINUE THE FLASH FLOOD WATCH
THROUGH SUNDAY MORNING NEAR SUNRISE. WE MAY NEED TO EXTEND THE WATCH
IN TIME AND ALSO INCLUDE ADDITIONAL COUNTIES IN E TX...S AR...AND NW
LA ALONG AND AHEAD OF THE COLD FRONT.
RAINY AND COOL WEATHER CONDITIONS REMAIN FORECAST TO CONTINUE THROUGH
MUCH OF THE FIRST WEEK OF DECEMBER AS THE ABOVEMENTIONED PERSISTENT
SUBTROPICAL JET PROVIDES IMPULSES OF ENERGY AND LIFT.
UNFORTUNATELY...YET ANOTHER STRONG SHORT WAVE TROUGH IS FORECAST TO
DEVELOP AND DEEPEN ACROSS THE DESERT SW NEXT WEEKEND WITH ADDITIONAL
HEAVY RAINFALL QUITE POSSIBLE. /VIII./
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 49 63 54 58 / 60 60 90 80
MLU 65 73 61 69 / 30 30 40 60
DEQ 45 51 47 50 / 100 100 100 80
TXK 48 55 49 52 / 100 90 100 80
ELD 58 67 55 58 / 60 70 90 80
TYR 43 49 46 50 / 100 80 90 80
GGG 43 54 49 53 / 80 80 90 80
LFK 53 65 54 60 / 60 50 50 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR ARZ050-051-
059>061-070-071.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR TXZ096-097-
108>112-124>126-136-137.
&&
24/07/08Hazardous weather outlook, Nov 27, 11:46 AM CST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CST FRI NOV 27 2015
ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-136-
137-281800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-
1146 AM CST FRI NOV 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 AM CST SUNDAY
MORNING...
EXPECT WIDESPREAD RAIN AND A FEW THUNDERSTORMS TO CONTINUE THROUGH
TONIGHT. THE RAIN IS EXPECTED TO BECOME HEAVY AT TIMES ESPECIALLY
ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. THE HEAVY RAINFALL
COULD LEAD TO FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE FLASH FLOOD THREAT WILL CONTINUE SATURDAY AND SUNDAY. A SLOW
MOVING FRONTAL BOUNDARY WILL ALLOW A BAND OF HEAVY RAINFALL TO
DEVELOP AND PERSIST OVER THE SAME AREAS. STORM TOTAL RAINFALL
AMOUNTS OF THREE TO SIX INCHES ARE EXPECTED. SOME LOCATIONS ALONG
AND NORTH OF INTERSTATE 30 COULD EXPERIENCE RAINFALL TOTALS
BETWEEN SIX AND EIGHT INCHES. IN ADDITION TO POSSIBLE FLASH
FLOODING...MAJOR RIVER FLOODING WILL DEVELOP ALONG THE RED RIVER
AT AND NEAR PECAN POINT. ALSO MAJOR RIVER FLOODING WILL DEVELOP ON
THE SULPHUR RIVER OF NORTHEAST TEXAS AS WELL THROUGH THE MIDDLE OF
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED DUE TO FLOODING TONIGHT AND ALSO
DURING THIS WEEKEND.
ARZ072-073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167-
281800-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-
1146 AM CST FRI NOV 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
RAIN AND ISOLATED THUNDERSTORMS WILL SPREAD INTO THE AREA TODAY.
GUSTY WINDS AND HEAVY DOWNPOURS WILL BE POSSIBLE. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
WIDESPREAD RAIN AND THUNDERSTORMS WILL PERSIST THROUGH THE WEEKEND
BEFORE GRADUALLY ENDING FROM WEST TO EAST ON MONDAY. THIS WILL BE
ANOTHER LONG DURATION RAIN EVENT...WITH TWO TO FOUR INCHES OF
RAINFALL LIKELY...WITH SOME HIGHER AMOUNTS POSSIBLE. FLASH FLOODING
MAY BECOME A CONCERN DURING THIS WEEKEND. RIVER AND BAYOU FLOODING
WILL BECOME AN INCREASING THREAT DURING THIS WEEKEND AND INTO NEXT
WEEK. ALSO A MAJOR RISE WILL MOVE DOWNSTREAM ON THE RED RIVER
THROUGHOUT ALL OF THE FIRST WEEK OF DECEMBER INTO SOUTHWEST ARKANSAS
AND NORTHWEST LOUISIANA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
VIII.
In the hours before
Local storm report, Nov 27, 8:39 PM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
839 PM CST FRI NOV 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD 10 WNW CLARKSVILLE 33.67N 95.22W
11/27/2015 RED RIVER TX LAW ENFORCEMENT
REPORT OF TRUCK SWAMPED ON CR 2149 NEAR BAGWELL
&&
EVENT NUMBER SHV1500744
24Flash Flood, Sevier
- When
- November 28, 12:30 AM CST to 10:45 AM CST
- Where
- Sevier County, 0.64 mi WSW of Rock Hill to 0.75 mi SW of Lockesburg
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.977, -94.181
A car was submerged by flood waters and the occupant had to be rescued.
Flash Flood, Little River
- When
- November 28, 9:30 AM CST to 10:45 AM CST
- Where
- Little River County, 1.83 mi E of Oak Hill to 0.99 mi ENE of Richmond
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.716, -94.189
Numerous city streets were flooded and closed around town.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, November 28 to 30, 201512 events
- Flooding in Arkansas, November 28 to 30, 20157 events
- Winter Weather in Colorado, November 28 to 29, 20156 events
- Flash Flooding in Arkansas, November 28, 20155 events
- Flash Flood and Heavy Rain in U.S. Virgin Islands, November 28, 20153 events
- Flood and Heavy Rain in Missouri, November 28 to 29, 20152 events
- Flash Flood in Puerto Rico, November 28, 20151 event
- Waterspout in South Atlantic Coastal Waters, November 28, 20151 event
- Frost and Freeze in Oregon, November 28 to 29, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 603192, 603198.